Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Noticed red flat blotch on penis after unprotected sex. Should I be worried for balanitis?

User rating for this question
Excellent
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2630 Questions
Question
Hi Doctor - I recently had unprotected male-to-male sex with a new partner (non-penetrative, genital-to-genital contact only) in tropical conditions & 3 days later noticed a red flat blotch on the glans (like WWW.WWWW.WW which is unchanging after 10 days though I think it is gradually fading. It appears dry constantly. Balanitis seems a reasonable diagnosis but I am circumcised. It follows a period of 3wks where personal hygiene wasn't compromised as such but due to limited availability of rinsing water, there may have been soap residues. Thank you
Posted Tue, 2 Apr 2013 in Sexually Transmitted Diseases
 
 
Answered by Dr. S. Murugan 3 hours later
Hi XXXXXXX
Welcome to XXXXXXX
Thanks for posting your query.

Even in the circumcised individual also irritants like soaps, antiseptic lotions or some type of topical preparation could be able to cause such Balanitis.
Sometimes forcible rubbing also may be likely to cause such lesion.
If you have some previous infection with Herpes (HSV 2) or yeast infection, this could also be possible to manifest following some sort of sexual trauma. Diabetes also has to be ruled out as it can predispose yeast infection. If it is due to just an abrasion or due irritation, spontaneous remission is also sometimes possible.
If you consult your Dermatologist, he/she will help you for further investigations and management.
Get well soon.
Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Noticed red flat blotch on penis after unprotected sex. Should I be worried for balanitis? 5 minutes later
Thank you Dr XXXXXXX I have not presented to a Doctor, Balanitis is my own unqualified suggestion - please confirm you were aware the diagnosis was mine & unqualified & advise other possibilities if appropriate?

Cheers
XXXXXXX
 
 
Answered by Dr. S. Murugan 15 minutes later
Hi XXXXXXX
Welcome back with your follow up questions.

You have sited an address in your query. Similar lesions are Balanitis only as you have rightly pointed out.
Balanitis means inflammation of Glans penis. Not exactly an ulcer where an discontinuation of epithelium will be present. It may be a localized or uniform redness of Glans penis.
There are so many causes for Balanitis as I have discussed with you.Systemic drug allergy also can cause similar lesions.
Your Dermatologist will definitely be able to treat your condition totally and you will be relieved.
Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Noticed red flat blotch on penis after unprotected sex. Should I be worried for balanitis? 24 hours later
Thank you again Doctor. Regarding the possibility of drug allergy, 10 days prior to the inflammation appearing I underwent 2 full days of conscious sedation & vast amounts of anesthetic for dental implants, bridgework etc. To now it has been assumed the jaw drilling (which was extremely painful, despite anesthetics) caused paresthesia that has since persisted. Numerous scans reveal close but not direct nerve contact & the prognosis is that the paresthesia will gradually diminish over approx 6mths. I now see there are cases of paresthesia as a result of certain anesthetics. If this is anything you (or a colleague) would care to comment on, please do.

I don't have a dermatologist & at this stage don't envisage seeing one. Is it reckless to assume the balanitis will clear up of its own accord in due course?

Thanks again
XXXXXXX
 
 
Answered by Dr. S. Murugan 17 minutes later
Hi XXXXXXX
Welcome back.

Parasthesia caused by procedures or due to drugs have nothing to do with your problem over penis. But the anesthetic drugs that can cause parasthesia or anesthesia can cause drug reaction.

Balanitis if mild and due to irritation or allergy, it may likely to resolve spontaneously within few days of withdrawal of the drug or irritants.
If you could be able to send the pictures of your lesion, more information can be given.
Get well soon.
Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Noticed red flat blotch on penis after unprotected sex. Should I be worried for balanitis? 17 hours later
Thank you Doctor - yes, I wondered if a drug (anesthetic) reaction could be causing both symptoms. I completed the medications from the dental procedure 16 days ago. The balanitis appeared 12 days ago. I had the sexual contact 15 days ago. Please refer attached picture.

Thank you
XXXXXXX
 
 
Answered by Dr. S. Murugan 1 hour later
Hi XXXXXXX
Welcome back.

I saw the picture sent by you.
It is well circumscribed reddish lesion where other parts of your Glans penis is absolutely free.

It is not fit with drug reaction which will be slightly diffused over the periphery of the lesion with a slight violet tinge. It is not related to any infection like yeast or any other STD. It may either be due to some irritation or due to skin problems like psoriasis, Lichen planus or some rarer causes of balanitis like Plasma cell balanitis or Erythroplasia of Queyrat etc. You just apply some steroid creams as per the advice of your dermatologist. If is not responding a biopsy of the lesion will help.
If you have further queries I will like to answer the same.
Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Noticed red flat blotch on penis after unprotected sex. Should I be worried for balanitis? 3 hours later
Great thank you Doctor, much relieved it doesn't appear to be an STD. In view of not having a Dermatologist, could I just try whatever steroid cream a pharmacy can sell without prescription / or similar?

Cheers
XXXXXXX
 
 
Answered by Dr. S. Murugan 6 hours later
Hi,
Welcome back

You can try with steroid cream available in the pharmacy without a prescription.
Good luck to you.
Dr S.Murugan
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor